Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Feeling dizzy and started vomiting. Could this be an allergic reaction to mushrooms?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
My husband is dizzy and vomiting. This started at about 4am this morning. For dinner last night he had pasta with mushrooms that I prepared. The mushrooms were dried wild blend and chanterelles that I soaked in warm water before using. They are a product of France and I purchased them in Woolworths. Could this be a allergic reaction to mushrooms. What should I do ?
Posted Thu, 7 Mar 2013 in General Health
Answered by Dr. Mayank Bhargava 3 hours later
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with vomiting.
Does he have acidic belching/ excessive flatulence/ abdominal bloating persisting since long time?
Is he getting spasmodic abdominal pain/ watery diarrhea/ frequent urge for using washroom?
Does he have headache/ pain around eyes?
Has also symptoms started after taking mushroom?

With the available described symptoms, there appears to be possibility of allergic reaction to mushroom or gastrointestinal infection got after eating infected edible (it may be mushroom also as gastroenteritis has incubation period of 12 hours to 5 days).

You should consult with XXXXXXX medicine specialist and should go for thorough check up.
Your husband should also go for complete hemogram, absolute eosinophil count, ultrasound imaging studies.
Allergic reaction is associated with elevated eosinophil count.

In my personal opinion, chances of gastroenteritis is high.
He should take complete antibiotic course, antiemetic (for control of vomiting), antiallergic (cetrizine/ hydroxyzine) on written prescription.
He should maintain hydration by taking oral rehydration solution.

Hope that helps.
Let me know your associated queries.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor